Alert archive / Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 3, NWS Blacksburg, VA

February 11, 2009Mercer County, Monroe County, Summers County, West Virginia; 8 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 11, 2009, 6:59 PM EST for Mercer County, Monroe County, Summers County, West Virginia; 8 counties in Virginia. It was in force for 46 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 6:59 PM EST (23:59 UTC)
Expired
Feb 11, 2009, 7:45 PM EST
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bland County, VA, Carroll County, VA, Giles County, VA, Grayson County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 7:00 PM ESTTSTM WND DMGWytheville, VA2 TREES DOWN IN WYTHEVILLE.
Feb 11, 7:10 PM ESTTSTM WND DMG1 S Princeton, WVNUMEROUS TREES DOWN BLOCKING ROADS.
Feb 11, 7:15 PM ESTTSTM WND DMG3 Ne Bluefield, WVA 50 FOOT TALL...3 FOOT DIAMETER PINE TREE WAS BLOWN DOWN BY ESTIMATED 60 TO 70 MPH WIND GUSTS. REPORT ALSO OF AT LEAST HALF OF BLUEFIELD WITHOUT POWER. DAMAGING WINDS LASTED UNTIL 0723 PM EST.
Feb 11, 7:15 PM ESTTSTM WND DMGBastian, VATREE DOWN IN BASTIAN.
Feb 11, 7:18 PM ESTTSTM WND GST 685 Ne Bluefield, WV
Feb 11, 7:30 PM ESTTSTM WND DMG2 Ese Max Meadows, VATREE DOWN ON HOUSE.
Feb 11, 7:38 PM ESTTSTM WND DMGPearisburg, VATREE FELL INTO A HOUSE ON DARDEN DRIVE IN PEARISBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 5:53 PM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 12.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 112359
SVRRNK
VAC021-035-071-077-155-173-185-197-WVC055-063-089-120045-
/O.NEW.KRNK.SV.W.0003.090211T2359Z-090212T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
  NORTHWESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
  SMYTH COUNTY IN SOUTHWEST VIRGINIA
  WYTHE COUNTY IN SOUTHWEST VIRGINIA
  WESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
  BLAND COUNTY IN SOUTHWEST VIRGINIA
  EASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
  WESTERN GILES COUNTY IN SOUTHWEST VIRGINIA
  MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
  WESTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
  SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 745 PM EST.

* AT 653 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM BLUEFIELD TO TROUT DALE...AND MOVING EAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MERCER COUNTY AIRPORT...
  SUITER...
  ROCKY GAP...
  SPEEDWELL...
  ELGOOD...

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2
4...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3721 8155 3728 8141 3742 8131 3742 8129
      3751 8124 3752 8121 3756 8120 3760 8109
      3764 8105 3771 8090 3775 8092 3777 8090
      3783 8095 3787 8079 3775 8066 3683 8074
      3661 8158 3701 8170
TIME...MOT...LOC 0000Z 252DEG 41KT 3729 8120 3673 8137

$$
2 follow-up statements
000 
WWUS51 KRNK 120028
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EST WED FEB 11 2009

VAC185-120037-
/O.CAN.KRNK.SV.W.0003.000000T0000Z-090212T0045Z/
TAZEWELL VA-
727 PM EST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAZEWELL COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3775 8066 3683 8074 3666 8142 3747 8108
      3764 8105 3771 8090 3775 8092 3777 8090
      3783 8095 3787 8079
TIME...MOT...LOC 0027Z 252DEG 41KT 3733 8084 3685 8113

$$

VAC021-035-071-077-155-173-197-WVC055-063-089-120045-
/O.CON.KRNK.SV.W.0003.000000T0000Z-090212T0045Z/
GRAYSON VA-CARROLL VA-SMYTH VA-WYTHE VA-PULASKI VA-BLAND VA-GILES VA-
MERCER WV-MONROE WV-SUMMERS WV-
727 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EST
FOR SUMMERS...WESTERN MONROE...EASTERN MERCER...WESTERN GILES...
WYTHE...EASTERN SMYTH...NORTHWESTERN CARROLL AND NORTHERN 
GRAYSON...AND BLAND AND WESTERN PULASKI COUNTIES...

AT 721 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHAPEL TO SPEEDWELL...OR ALONG A LINE EXTENDING FROM 6
MILES WEST OF NARROWS TO SPEEDWELL...MOVING EAST AT 40 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3775 8066 3683 8074 3666 8142 3747 8108
      3764 8105 3771 8090 3775 8092 3777 8090
      3783 8095 3787 8079
TIME...MOT...LOC 0027Z 252DEG 41KT 3733 8084 3685 8113

$$
000 
WWUS51 KRNK 120042
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EST WED FEB 11 2009

VAC021-035-071-077-155-173-197-WVC055-063-089-120053-
/O.EXP.KRNK.SV.W.0003.000000T0000Z-090212T0045Z/
GRAYSON VA-CARROLL VA-SMYTH VA-WYTHE VA-PULASKI VA-BLAND VA-GILES VA-
MERCER WV-MONROE WV-SUMMERS WV-
743 PM EST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR SUMMERS...WESTERN MONROE...
EASTERN MERCER...WESTERN GILES...WYTHE...EASTERN SMYTH...NORTHWESTERN
CARROLL AND NORTHERN GRAYSON...AND  COUNTIESBLAND AND WESTERN PULASKI
COUNTIES EXPIRES AT 745 PM EST...

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3775 8066 3683 8074 3666 8142 3747 8108
      3764 8105 3771 8090 3775 8092 3777 8090
      3783 8095 3787 8079
TIME...MOT...LOC 0043Z 252DEG 41KT 3738 8062 3690 8091

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 6:26 PM EST, 33 minutes earlier.

Area forecast discussion, Feb 11, 6:26 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EST WED FEB 11 2009

.SYNOPSIS...
AN DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM THE OHIO VALLEY
INTO THE EASTERN GREAT LAKES BY TONIGHT. THIS WILL SWEEP A STRONG AND
FAST MOVING COLD FRONT THROUGH THE REGION THIS EVENING.
STRONG WINDS WILL ACCOMPANY THE FRONT...AND THE WINDY CONDITIONS
WILL CONTINUE BEHIND THE FRONT INTO THURSDAY EVENING...AND THEN
HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST FOR LATE THURSDAY NIGHT
INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SENT A QUICK UPDATE FOR SVR TSRA WATCH FOR MUCH OF THE AREA
ALONG/WEST OF THE BLUE RIDGE UNTIL 03Z.

PRIMARY THREATS FOR THE NEAR TERM ARE STRONG GRADIENT WINDS WITH
DEEPENING LOW MOVING INTO THE GREAT LAKES TONIGHT...AND SEVERE
THUNDERSTORM WITH A SQUALL LINE MOVING ACROSS CENTRAL KY THIS
AFTERNOON. THIS WILL ALSO BRING DAMMING WIND THREATS TO THE
AREA...ESPECIALLY ALONG/WEST OF THE BLUE RIDGE THIS EVENING. THE
8H JET IS PROGGED TO BE OVERHEAD BY MIDNIGHT...EXCEEDING 65 KNOTS.
CLEARING TAKING PLACE BETWEEN THE SQUALL LINE AND CLOUDINESS OVER
THE NEW RIVER VALLEY AND POINTS EAST SHOULD HELP DESTABILIZE THE
AIRMASS SOMEWHAT. SHOULD SEE ISOLATED TO SCATTERED SHOWERS MOVING
UP THE BLUE RIDGE INTO LATE THIS AFTERNOON...WITH THE LINE OF
CONVECTION MAKING INROADS TOWARD THE WRN CWA 7 PM.

THE STRAIGHT LINE WIND THREAT WITH THE CONVECTION STILL COVERED
UNDER A HIGH WIND WARNING...WITH SPECIAL WX STATEMENTS AND SEVERE
THUNDERSTORM WARNINGS TO HIGHLIGHT THE MORE POTENT CONVECTIVE
ELEMENTS. THIS FAST MOVING FRONT WILL MOVE EAST OF THE FORECAST
AREA BY 06Z. STRONG WINDS WILL MIX DOWN UNDER THE ELEVATED
INVERSION...WITH SOUNDINGS DEPICTING MOMENTUM TRANSFER SPEEDS OF
UP TO 65 KNOTS. WILL KEEP THE HIGH WIND WARNINGS/ADVISORIES IN THE
CURRENT LOCATIONS.

FOLLOWING CLOSE TO THE LOCAL WRF MODEL...SHOWS HIGHEST POPS OVER
THE SRN AND WRN CWA...WITH LESS IN THE FOOTHILLS EAST OF THE
ROANOKE AREA. STILL THREAT EXISTS THAT MOST LOCATIONS OUTSIDE OF
THE VA PIEDMONT WILL BE SEE SOME MEASURABLE PRECIP. SHOWERS/TSRA
WILL WORK EAST BY 06Z...WITH SOME LIMITED UPSLOPE ON THE BACKSIDE
OF THE SYSTEM PUSHING INTO THE SE WV MTNS. LITTLE OR NO SNOW
EXPECTED AS COLDER AIR IS DELAYED AND GROUND IS WARM.

TEMPERATURES TONIGHT WILL STAY MILD OUT EAST AND INTO THE BLUE
RIDGE AS HIGH WINDS KEEP THINGS MIXED. LOOKING FOR LOWS CLOSE TO
MAV IN THE SE WV TO VA HIGHLANDS AREA WITH AT OR SLIGHTLY ABOVE
MOS ELSEWHERE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
50-60KT LOW LEVEL JET WILL KEEP STRONG WINDS GUSTING DURING THE DAY
THURSDAY THROUGH THURSDAY NIGHT. IMAGINE A WIND ADVISORY MAY NEED TO
BE CONTINUED LATE THURSDAY NIGHT IN SOME AREAS AFTER THE WARNING
EXPIRES. PRECIPITATION CHANCES ARE VERY LIMITED THURSDAY MORNING
WITH LACK OF MOISTURE AND A STRONG WESTERLY FLOW. IF ANY
PRECIPITATION DOES FALL THURSDAY MORNING...IT WILL BE LIGHT AND ON
WESTERN SLOPES OF THE GREENBRIER VALLEY. TEMPERATURES LOOK TO REMAIN
ABOVE FREEZING WITH THE EXCEPTION OF HIGHER ELEVATIONS THROUGH THE
MORNING. ANY SNOW ACCUMULATION WILL BE LIMITED TO A DUSTING ON THESE
HIGHER RIDGES.

HIGH PRESSURE AND MODERATING TEMPERATURES ARE EXPECTED ON FRIDAY.
FRIDAY NIGHT...AN OCCLUDED LOW WILL BE TRACKING FROM THE MID WEST TO
THE OHIO VALLEY. A SECONDARY SURFACE LOW IS EXPECTED TO DEVELOP OVER
THE SOUTHEASTERN US BY SUNRISE SATURDAY. THIS SECONDARY LOW WILL
BRING LOWERING CLOUDS AND RAIN TO THE AREA EARLY SATURDAY MORNING TO
AREAS ALONG THE VA/NC BORDER. TEMPS MAY BE COLD ENOUGH EARLY SAT
MORNING FOR RAIN TO BE MIXED WITH SNOW ACROSS NORTHERN AND WESTERN
PORTIONS OF THE CWA. RAIN SHIELD MOVES NORTH AND ACROSS THE ENTIRE
AREA LATE SATURDAY MORNING. AS THE SECONDARY LOW TRACKS OFF THE
COAST...RAIN CHANCES WILL DECREASE. HOWEVER...UPPER LEVEL SYSTEM
SLOW TO MOVE EAST AND LIGHT RAIN/DRIZZLE MAY LINGER INTO SATURDAY
NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
QUASI ZONAL FLOW WITH DISTURBANCES BEING EJECTED FROM THE FOUR
CORNERS REGION...WILL PROVIDE MANY OPPORTUNITIES FOR PRECIP
THROUGH THE LONG TERM. THE ECMWF/GFS HAVE COME INTO BETTER
AGREEMENT...BUT STILL DISAGREE WITH HOW COLD THE AIRMASS WILL BE
WHEN THESE DISTURBANCES APPROACH. WITH NO BIG PATTERN CHANGES
OCCURRING IN THE UPPER FLOW...THINK THAT THE OP GFS MAY BE TOO
COLD AS IT WAS YESTERDAY. THE MOST INTERESTING STORM APPROACHES
DURING THE MIDDLE OF NEXT WEEK...AS A SYSTEM APPROACHES THE COAST
WITH MORE AMPLITUDE IN THE UPPER FLOW. PLENTY OF TIME TO WATCH
THIS SYSTEM EVOLVE...WOULD EXPECT A TRACK FARTHER NORTH AND WEST
OF CURRENT SOLUTIONS...AS THESE SYSTEM USUALLY HAVE A SOUTH BIAS
THIS FAR OUT. THAT MAY SET UP STRONGER WEDGING..AND WOULD SUGGEST
MORE OF A RAIN/FREEZING RAIN EVENT OPPOSED TO SNOW. BOUNDARY
LAYER/GROUND WILL STILL BE FAIRLY WARM SO THIS COULD LIMIT THE
EVENT FURTHER.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
BAND OF LOW TOPPED CONVECTION AHEAD OF THE COLD FRONT MAKING ITS
WAY ACROSS THE FAR WEST ATTM AND SHOULD MOVE EAST TO AROUND THE
BLUE RIDGE IN THE NEXT FEW HOURS. THE LOW LEVEL JET AHEAD OF THE
APPROACHING COLD FRONT IS QUITE STRONG...AND WITH HEATING STRONGER
WINDS SHOULD MIX TO THE SFC. THIS MAY RESULT IN GUSTS TO MORE THAN
40 KTS AT KBLF/KLWB THRU 03Z...THEN EAST TO ROA IF THE LINE HOLDS
TOGETHER.

THE FRONT IS EXPECTED TO CROSS THE BLF/LWB AREA AROUND 01Z...AND
WITH A FAST FLOW...CLEAR DAN/LYH BY 04Z-05Z. A LINE OF
SHOWERS/SCATTERED THUNDERSTORMS WILL MOVE INTO THE TAF SITES
ALONG/WEST OF THE BLUE RIDGE WITH THE FRONT. THUNDER CHANCES WILL
REMAIN LOW ENOUGH TO NOT INCLUDE IN TAFS ATTM...EXCEPT ADDING CB
TO THE CLOUD GROUP. THE MAIN THREAT WITH CONVECTION AHEAD OF THE
FRONT IS WIND GUSTS TO 40-50KT GUSTS AND BRIEF HEAVY RAINFALL.
WILL THEN SEE STRONG SUSTAINED WINDS AND GUSTS TO BETTER THAN 40
KTS BEHIND THE FRONT AND LASTING OVERNIGHT. THERE COULD BE SOME
LULLS THE WINDS OUT IN THE PIEDMONT NEAR DAN TOWARD 12Z THU...BUT
OVERALL...THIS TAF PERIOD WILL BE DEFINED BY THE HIGH WINDS.

STRONG WESTERLY WINDS WILL CONTINUE IN THE WAKE OF THE FRONT
THURSDAY...AND POSSIBLY INTO THURSDAY NIGHT. WIND GUSTS OF 40 TO
50 KNOTS WILL BE COMMON. OF THE AIRPORTS...ROA WILL LIKELY SEE THE
STRONGEST SFC WINDS DURING THE DAY THURSDAY INTO THU EVENING.

HIGH PRES BUILDS IN FOR FRIDAY RESULTING IN DIMINISHING WINDS AND
VFR CONDITIONS.

ANOTHER SYSTEM WILL BRING A RETURN OF RAINY WEATHER TO THE AREA
LATE FRIDAY NIGHT INTO SATURDAY. THIS WILL LIKELY BRING MVFR
CONDITIONS...POSSIBLY IFR CONDITIONS.

COLDER HIGH PRESSURE BUILDS INTO THE REGION BEGINNING
SUNDAY...BRINGING A CHC FOR MVFR CONDITIONS AND SHOWERS TO THE
WESTERN SLOPES INCLUDING BLF AND LWB.

&&

.CLIMATE...
RECORD HIGHS FOR FEBRUARY 11
ROA...80...1932
LYH...82...1932
DAN...70...1999 BROKEN 71 DEGREES SO FAR
RNK...67...1959
BLF...69...1965

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING UNTIL MIDNIGHT EST THURSDAY NIGHT FOR VAZ007-
     009>020-022>024-032>035.
     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR VAZ043>047-058-059.
     WIND ADVISORY UNTIL 6 PM EST THURSDAY FOR VAZ043>047-058-059.
NC...HIGH WIND WARNING UNTIL MIDNIGHT EST THURSDAY NIGHT FOR
     NCZ001>003-018-019.
     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NCZ003>006-019-020.
     WIND ADVISORY UNTIL 6 PM EST THURSDAY FOR NCZ004>006-020.
WV...HIGH WIND WARNING UNTIL MIDNIGHT EST THURSDAY NIGHT FOR
     WVZ042>045.

&&

SYNOPSIS...JJ/WP
NEAR TERM...JJ/WP
SHORT TERM...JS
LONG TERM...KM
AVIATION...JH/JJ/WP
CLIMATE...
Hazardous weather outlook, Feb 11, 5:55 PM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EST WED FEB 11 2009

NCZ001-002-018-VAZ007-009>020-WVZ042>045-122300-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
555 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT...
...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   SEVERE THUNDERSTORM WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WIND GUSTS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ022>024-032>035-122300-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
555 PM EST WED FEB 11 2009

...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HIGH WIND WARNING.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WIND GUSTS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

THERE WILL ALSO BE AN ENHANCED FIRE DANGER THURSDAY. WITH THE
STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES...ANY FIRES WOULD
SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ003-019-122300-
SURRY-WILKES-
555 PM EST WED FEB 11 2009

...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HIGH WIND WARNING.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WIND GUSTS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FIRE WEATHER WATCH.

THERE WILL ALSO BE AN ENHANCED FIRE DANGER THURSDAY. WITH THE
STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES...ANY FIRES WOULD
SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ043-122300-
HENRY-
555 PM EST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WIND GUSTS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FIRE WEATHER WATCH.

THERE WILL ALSO BE AN ENHANCED FIRE DANGER THURSDAY. WITH THE
STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES...ANY FIRES WOULD
SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ004-020-122300-
STOKES-YADKIN-
555 PM EST WED FEB 11 2009

...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WIND GUSTS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FIRE WEATHER WATCH.

THERE WILL ALSO BE AN ENHANCED FIRE DANGER THURSDAY. WITH THE
STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES...ANY FIRES WOULD
SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ005-006-VAZ044>047-058-059-122300-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
555 PM EST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FIRE WEATHER WATCH.

THERE WILL ALSO BE AN ENHANCED FIRE DANGER THURSDAY. WITH THE
STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES...ANY FIRES WOULD
SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:40 AM ESTHigh Wind WarningRNKMercer, Monroe, Summers35 hr
Feb 11, 4:40 AM ESTWind AdvisoryRNKMercer, Monroe, Summers43 hr
Feb 11, 5:47 PM ESTSevere Thunderstorm WarningRNKMercer, Monroe, Summers240 days
Feb 11, 6:39 PM ESTSevere Thunderstorm WarningRNKGreenbrier, Monroe81 min
Feb 11, 3:04 PM ESTFire Weather WatchRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Henry and 4 more15 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2009Severe Thunderstorm Warnings in West Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.